I had Restylane injected into my upper and lower lip as well as the lines from nose to mouth two weeks ago.

Everything was fine until I noticed numbness in my left ear. It doesn't hurt or tingle but it's numb in most parts. My doctor is board certified and very respected. Is this a normal reaction and can I expect it to dissipate over time or is this an issue I need to have evaluated asap? Thanks.

Doctor Answers 6

Numbness in Ear After Restylane

The numbness in your ear has nothing to do with your filler injections. Please see an expert for in person evaluation. Best of Luck!


Summit Emergency Medicine Physician
5.0 out of 5 stars 24 reviews

I had Restylane injected into my upper and lower lip as well as the lines from nose to mouth two weeks ago.

Thanks for your query. There is a rare possibility that nerves gets poked during the procedure as doctors go in blindly and the anatomy might differ from person to person.  There are many nerves and arteries which are passing that area. You should visit your doctor once and get it checked and if required with just few medicines that can be corrected. Hope it helps.


All The Best

Ajaya Kashyap, MD
India Plastic Surgeon
4.9 out of 5 stars 132 reviews

Restylane

Your ear pain should be evaluated by your physician and by a ear, nose and throat specialist is necessary to start a work up regarding this or order additional tests.

Numbness in Ear After Restylane

I suggest you see an expert these symptoms have nothing to do with your filler injection.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Ear problems following Restylane treatment

Thank you for sharing your problem. The ear issues probably have nothing to do with the injection of Restylane. See an expert in person for evaluation if the discomfort persists.  Good luck,

I had restylane injected into my upper/lower lips as well as smile lines.

Thank you for sharing your question and I am sorry to hear of your left ear numbness.  Anatomically there is no reason that dermal filler placement into your lips or smile lines should have resulted in this symptom, and as a result this should pass spontaneously with time.  Hang in there and you should see gradual improvement.  

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.